Alert archive / Georgia / Frost Advisories in 2014
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 20, 2014, 9:53 PM EDT for 33 counties in Georgia. It took effect at Mar 21, 2014, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 9:53 PM EDT (01:53 UTC)
- In effect from
- Mar 21, 2014, 12:00 AM EDT
- Expired
- Mar 21, 2014, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 33 counties
Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Murray County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Troup County, GA, Upson County, GA, Walker County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS72 KFFC 210153 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EDT THU MAR 20 2014 GAZ001>005-011-012-019-020-030>033-041>044-052>059-066>072-081- 082-211000- /O.NEW.KFFC.FR.Y.0001.140321T0400Z-140321T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-CRAWFORD- BIBB- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...ATLANTA...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY...GRIFFIN...MACON 953 PM EDT THU MAR 20 2014 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT FRIDAY. * LOCATIONS...NORTH WEST AND WEST CENTRAL GEORGIA. * TEMPERATURES...32 TO 36 DEGREES. * TIMING...MIDNIGHT TO 9 AM EDT FRIDAY. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
046 WWUS72 KFFC 210757 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EDT FRI MAR 21 2014 GAZ001>005-011-012-019-020-030>033-041>044-052>059-066>072-081- 082-211300- /O.CON.KFFC.FR.Y.0001.000000T0000Z-140321T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-CRAWFORD- BIBB- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...ATLANTA...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY...GRIFFIN...MACON 357 AM EDT FRI MAR 21 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...NORTH WEST AND WEST CENTRAL GEORGIA. * TEMPERATURES...IN THE MID 30S. * TIMING...THROUGH 9 AM EDT FRIDAY. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 7:58 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 20, 7:58 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT THU MAR 20 2014 .PREV DISCUSSION... /ISSUED 335 PM EDT THU MAR 20 2014/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ALL IN ALL QUIET FORECAST IN STORE FOR THE SHORT TERM. DRY HIGH PRESSURE MOVES OVER THE SE U.S. TONIGHT AND INTO THE ATLANTIC FRIDAY/FRIDAY NIGHT. DRY CONDITIONS EXPECTED INTO FRIDAY WITH SOME MOISTURE RETURN LATE FRIDAY AND FRIDAY NIGHT ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE AND A COLD FRONT FORECAST TO MOVE TO THE OH TO LOWER MS VALLEY LATE FRIDAY NIGHT. ONE CONCERN IS LOW TEMPERATURES GETTING CLOSE TO 32 TONIGHT FROM S-W-NW OF ATL AND OVER THE FAR NE MOUNTAINS. CLEAR SKIES AND LIGHTS WINDS ARE EXPECTED FOR EXCELLENT RADIATIONAL COOLING. NOT ENOUGH CONFIDENCE FOR A FREEZE WARNING OR FROST ADVISORY BUT WILL INCLUDE PATCHY TO AREAS OF FROST FOR THOSE AREAS GETTING CLOSE TO 32. FORECAST LOW TEMPERATURES RUNNING 3-9 DEGREES BELOW NORMAL TONIGHT WITH MCN HAVING THAT 9 DEGREE DEPARTURE...AND 2-6 DEGREES ABOVE NORMAL FRIDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 2-6 DEGREES ABOVE NORMAL FOR FRIDAY. OVERALL CONFIDENCE IS HIGH. BDL LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES WERE MADE TO THE LONG TERM. MODELS AGREE THAT A WEAK FRONT WILL APPROACH THE NORTHWEST CORNER OF THE STATE ON SATURDAY AND SAG DOWN INTO CENTRAL GEORGIA BY SUNDAY. SHOWERS EXPECTED TO ACCOMPANY THIS FRONT THROUGH THE CWA. WET PERIOD CONTINUES INTO TUESDAY AS A LOW FORMS IN THE NORTHERN GULF MONDAY NIGHT AND MOVES OFF SHORE AND DEEPENS ON TUESDAY. WEDNESDAY AND THURSDAY STILL LOOK DRY. 41 PREVIOUS LONG TERM/417 AM EDT THU MAR 20 2014/... LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE EXTENDED MODELS IN FAIR AGREEMENT WITH OVERALL PATTERN THROUGH NEXT WEEK...HOWEVER DISCREPANCIES NOTED AND CONFIDENCE IS NOT VERY HIGH. ZONAL FLOW ALOFT WILL REMAIN OVER THE AREA UNTIL TUESDAY...WITH A WEAK COLD FRONT SLOWLY SAGGING ACROSS THE FORECAST AREA THROUGH THE WEEKEND. WITH LIMITED INSTABILITY ASSOCIATED EXPECT ONLY SCATTERED LIGHT SHOWERS THROUGH THE WEEKEND. A SURFACE WAVE DEVELOPS OVER THE NORTHERN GULF ON MONDAY AND MODELS SHOWING NORTHERN EXTENT OF CONVECTION OVER THE FORECAST AREA AS LOW LIFTS INTO THE ATLANTIC ON TUESDAY AIDED BY A SHORT WAVE SWINGING ACROSS THE EAST COAST. HIGH PRESSURE BUILDS IN BY MID WEEK WITH A DRY FORECAST FOR DAYS 6 AND 7. GUIDANCE TEMPERATURES LOOK REASONABLE. ATWELL FIRE WEATHER... A FIRE DANGER STATEMENT MAY BE NEEDED FOR FRIDAY FOR HIGH FIRE DANGER DUE TO LOW RELATIVE HUMIDITIES 25 PERCENT OR LESS FOR 4-6 HOURS. THIS WILL ALSO GREATLY DEPEND ON THE 10 HOUR FUELS DRYING TODAY. 20 FOOT WINDS WILL BE LESS THAN 10 MPH. && .AVIATION... 00Z UPDATE... VFR EXPECTED THROUGH THE PERIOD. NW WINDS WILL SHIFT TO NE OVERNIGHT...THEN TO THE SE BY MID MORNING. EXPECT WINDS TO REMAIN LARGELY ON THE SE SIDE THROUGH THE AFTERNOON...WITH A SWITCH TO THE SW AFTER 00Z AT MOST TAF SITES. SPEEDS WILL GENERALLY BE 5 KT OR LESS OVERNIGHT AND 5-8KT THROUGH THE DAY FRIDAY. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 38 73 47 78 / 0 0 5 10 ATLANTA 42 71 51 75 / 0 0 5 10 BLAIRSVILLE 33 67 41 70 / 0 0 5 20 CARTERSVILLE 34 71 45 74 / 0 0 5 20 COLUMBUS 42 73 51 77 / 0 0 5 10 GAINESVILLE 40 70 48 73 / 0 0 5 10 MACON 36 74 47 77 / 0 0 5 10 ROME 33 70 44 73 / 0 0 5 20 PEACHTREE CITY 32 71 43 77 / 0 0 5 10 VIDALIA 42 76 54 76 / 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY FOR THE FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD... DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD...GILMER... GORDON...HARALSON...HEARD...HENRY...JASPER...JONES...LAMAR... LUMPKIN...MERIWETHER...MONROE...MURRAY...NORTH FULTON... PAULDING...PEACH...PICKENS...PIKE...POLK...SOUTH FULTON... SPALDING...TOWNS...TROUP...UNION...UPSON...WALKER...WHITE... WHITFIELD. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Mar 20, 5:58 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 AM EDT THU MAR 20 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 558 AM EDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL PUSH ACROSS THE AREA SATURDAY INTO SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE AREA MONDAY INTO TUESDAY. HOWEVER...NO THUNDERSTORMS ARE EXPECTED WITH EACH FRONTAL SYSTEM DUE TO WEAK SHEAR AND LIMITED INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.